Nebraska, 2015High Wind in Nebraska, December 10, 2015
December 10, 2015 · NWS CYS · 2 events in 2 counties and zones
A brief period of strong and gusty westerly winds affected the southwest corner of the Nebraska Panhandle.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brief period of strong and gusty westerly winds affected the southwest corner of the Nebraska Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 9, 10:58 PM MST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 9, 10:58 PM MST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1058 PM MST WED DEC 9 2015
.UPDATE...
ISSUED AT 921 PM MST WED DEC 9 2015
WINDS ARE ON THE SLOW INCREASE THIS EVENING...BUT STILL EXPECT
THEM TO RAMP UP OVER THE NEXT COUPLE OF HOURS. THE SHORTWAVE IS
MOVING ACROSS WYOMING AT THIS HOUR WITH A COLD FRONT RIDING ALONG
WITH IT. AN ACCELERATED MOISTURE PLUME MOVING EAST OVER THE
FORECAST AREA AS VIEWED ON WATER VAPOR IMAGERY SUGGESTS THE
STRONGER JETLET WINDS ARE OVERHEAD...SO WOULD ANTICIPATE A MARKED
INCREASE IN SFC WINDS SOON ACROSS THE WARNING/ADVISORY AREA. IN
FACT...THE WYDOT SITE AT COLEMAN PEAKED AT 75 MPH RECENTLY...WITH
OTHER LOCATIONS ALONG I-25 AND I-80 AROUND 50 MPH. WITH THE
COMBINATION OF BORA EFFECTS AND STRONG WINDS ALOFT...SHOULD SEE
THESE STRONGER WINDS BECOME MORE WIDESPREAD. DID NOT MAKE ANY
CHANGES TO THE WARNING OR ADVISORY...HOWEVER THERE IS STILL SOME
CONCERN WHETHER STRONG WINDS OVER THE PANHANDLE WILL MIX TO THE
SURFACE OR REMAIN ELEVATED. THINKING RIGHT NOW THAT THE CAA ALOFT
WILL BE DELAYED JUST ENOUGH TO KEEP FROM FULLY MIXING THE
STRONGEST WINDS TO THE SFC. CERTAINLY CANNOT RULE OUT ADVISORY
LEVEL GUSTS THOUGH. OTHERWISE...A FEW RAIN/SNOW SHOWERS OVER
CENTRAL WYOMING SEEM TO BE HOLDING TOGETHER AS THEY TRAVEL
EASTWARD. THINK THE BEST SHOT FOR ANY PRECIP OVER OUR FORECAST
AREA WILL BE OVER THE NORTHERN LARAMIE RANGE LEEWARD LOCATIONS AS
THE SFC FRONT CROSSES THROUGH THESE LOCATIONS.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 300 PM MST WED DEC 9 2015
AT THIS TIME STRONG WINDS CONTINUE ACROSS THE WIND PRONE AREAS OF
SOUTHEAST WYOMING. ELSEWHERE ACROSS SOUTHEAST WYOMING WINDS HAVE
REMAINED SOMEWHAT SUBDUED UP TO THIS POINT...LIKELY DUE TO HIGH
CLOUDS INHIBITING DEEPER MIXING. THIS IS EXPECTED TO CHANGES THIS
EVENING AS A SHORTWAVE PASSES TO THE NORTH AND A STRONG UPPER
LEVEL JET MOVES ACROSS SOUTHEAST WYOMING. COLD AIR ADVECTION WILL
ALSO ADD TO THE MIX...MAKING FOR STEEP LOW LEVEL LAPSE RATES AND
PRODUCING AN IDEAL SITUATION FOR DOWNWARD MOMENTUM TRANSPORT OF
STRONG WINDS ALOFT. ALSO EXPECTING ACCELERATION OF WINDS OUT OF
THE HIGHER TERRAIN INTO LOWER TERRAIN DUE TO BORA EFFECTS. ALL
THIS THINGS COMBINED SHOULD ACCELERATE SURFACE WINDS TO HIGH WIND
WARNING LEVELS ACROSS A RELATIVELY LARGE PORTION OF SOUTHEAST
WYOMING TONIGHT.
THERE IS ALSO A POTENTIAL FOR HIGH WINDS TO SPREAD INTO THE
WESTERN NEBRASKA PANHANDLE. MOST LIKELY IF HIGH WINDS DO OCCUR IN
THE PANHANDLE IT SHOULD REMAIN ALONG RIDGE TOPS BUT THAT IS BY NO
MEANS A CERTAINTY. THE DIFFICULTY IN THE WIND FORECAST FOR THE
PANHANDLE IS WHETHER OR NOT THE SUBSIDENCE WILL BE STRONG ENOUGH
TO FORCE THE VERY STRONG CORE OF WIND ALOFT TO THE SURFACE. WINDS
WILL BE 50 TO 60 KNOTS ONLY 1000 FEET OFF THE SURFACE...SO THE
POTENTIAL IS THERE FOR STRONG WINDS. ON THE OTHER HAND...SHOULD
THE SHALLOW LOW LEVEL INVERSION HOLD...WINDS MAY NOT EVEN REACH
ADVISORY CRITERIA. FOR NOW ISSUED A WIND ADVISORY FOR THE
PANHANDLE BUT THE WINDS WILL NEED TO BE CLOSELY MONITORED THIS
EVENING. THE ONE CERTAINTY TONIGHT IS THAT WINDS WILL DROP OFF
ACROSS THE AREA TOWARD SUNRISE.
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 217 PM MST WED DEC 9 2015
AN UNSETTLED WEATHER PATTERN IS EXPECTED THROUGH THE MAJORITY OF THE
EXTENDED FORECAST PERIOD. TEMPERATURES WILL BE AROUND SEASONAL NORMS
EARLY...BUT MAJOR CHANGES ARE LIKELY HEADING INTO NEXT WEEK. CHANCES
FOR PRECIPITATION SHOULD INCREASE CONSIDERABLY AS WELL WITH AT LEAST
SOME POTENTIAL FOR WIDESPREAD ACCUMULATING SNOW.
SATURDAY-SUNDAY:
A FRAGMENTED MID-LEVEL SHORTWAVE WILL MOVE EAST ACROSS THE 4-CORNERS
REGION ON SATURDAY. THE GFS SHOWS THE BEST H7-H5 QG LIFT WELL TO THE
SOUTH ACROSS COLORADO...BUT SUSPECT THERE WILL BE ENOUGH SUPPORT FOR
SNOW SHOWERS SPREADING INTO OUR SOUTHERN ZONES ON FRI NIGHT/SAT. THE
SNOWY/SIERRA MADRE RANGES WILL HAVE THE BEST CHANCE FOR ACCUMULATING
SNOWFALL WITH BETTER MOISTURE AND FAVORABLE OROGRAPHICS. COULD SEE A
FEW HIGHER PEAKS APPROACH ADVISORY-LEVEL AMOUNTS. THE MODELS DO SHOW
SOME SHORTWAVE RIDGING ON SUNDAY...LIKELY YIELDING THE WARMEST...AND
PROBABLY THE DRIEST DAY OF THE FORECAST PERIOD.
MONDAY-TUESDAY:
THE GFS AND ECMWF ARE IN GENERAL AGREEMENT WITH A VIGOROUS UPPER-LVL
TROUGH DIGGING INTO THE GREAT BASIN...BUT DIFFER IN THE EXACT TIMING
AND PLACEMENT OF ASSOCIATED MID-LEVEL ENERGY. THE ECMWF IS FASTER W/
THE DEEPENING OF THE LOW OVER EASTERN CO ON MON NIGHT...LIFTING INTO
CENTRAL NE ON TUE MORNING. THE GFS STORM TRACK IS VERY SIMILAR...BUT
DOES NOT DEEPEN THE LOW UNTIL ABOUT 12 HOURS LATER. BOTH MODELS HAVE
SUPPORT FROM THE GEM...SO CONFIDENCE IS INCREASING FOR WHAT COULD BE
A FAIRLY WIDESPREAD PRECIPITATION EVENT. IN ANY CASE...IT LOOKS LIKE
THE BEST CHANCES FOR SNOW WILL EXIST FROM MON AFTERNOON THROUGH TUES
EVENING. BOTH THE GFS AND ECMWF SHOW VERY IMPRESSIVE Q-VECTOR DIV IN
THE H7-H5 LAYER CENTERED OVER THE HIGH PLAINS BETWEEN 00Z-12Z TUE. A
STRONG SHOT OF LOW-LEVEL COLD ADVECTION IS EXPECTED TO PUSH H7 TEMPS
DOWN NEAR -10 TO -15 DEG C WHILE THE BEST DYNAMICS ARE OVERHEAD...SO
EXPECT SNOW WILL BE THE PRIMARY PRECIPITATION TYPE. AT LEAST HALF OF
THE GFS ENSEMBLE MEMBERS SHOW SOME VARIATION OF THIS STORM...SO HAVE
ENOUGH CONFIDENCE TO INCREASE POPS ANOTHER 20-30 PCT. NOT GOING WITH
LIKELIES QUITE YET WITH PLENTY OF TIME FOR THINGS TO CHANGE...BUT IT
SEEMS LIKELY THAT PARTS OF THE CENTRAL ROCKIES / HIGH PLAINS WILL BE
DEALING WITH A WINTER STORM. IT WILL LIKELY BE VERY WINDY ACROSS THE
HIGH PLAINS ON TUE WITH A STRONG MSLP GRADIENT...GOOD MIXING AND H7-
H8 FLOW BETWEEN 55 AND 65 KNOTS.
WEDNESDAY:
CONDITIONS SHOULD BEGIN TO IMPROVE AS THE UPPER-LEVEL SYSTEM DEPARTS
INTO THE UPPER MIDWEST...THOUGH SNOW SHOWERS WILL LINGER. WENT AHEAD
AND TRENDED COLDER THAN GUIDANCE FOR TEMPERATURES AS MUCH OF THE CWA
SHOULD SEE AT LEAST LIGHT SNOW ACCUMS EVEN IF THE MAIN BRUNT OF THIS
STORM GOES TO THE SOUTH AND EAST LIKE THE LAST FEW HAVE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1058 PM MST WED DEC 9 2015
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. VERY WINDY
CONDITIONS WILL CONTINUE THROUGH TONIGHT OVER THE FORECAST AREA AS
A WEATHER DISTURBANCE AND COLD FRONT MOVE THROUGH. FREQUENT GUSTS
IN EXCESS OF 40 KNOTS ARE EXPECTED AT THE WYOMING TERMINALS
THROUGH SUNRISE. IN NEBRASKA...LOOKING MAINLY AT GUSTS 30 TO 40
KNOTS TONIGHT BUT THERE IS A CHANCE WINDS COULD EXCEED 40 KNOTS
FOR A SHORT PERIOD AS WELL. WINDS WILL DIMINISH AFTER
SUNRISE...BUT SHOULD INCREASE ONCE AGAIN LATE THURSDAY MORNING AND
WILL CONTINUE THROUGH THE LATE AFTERNOON.
&&
.FIRE WEATHER...
ISSUED AT 230 AM MST WED DEC 9 2015
A FAST WESTERLY FLOW ALOFT AND PASSING UPPER LEVEL DISTURBANCE
WILL PRODUCE PERIODS OF STRONG WINDS THROUGH TONIGHT. GUSTS OF 50
TO 70 MPH WILL BE COMMON...ESPECIALLY FOR WIND PRONE AREAS. WINDS
WILL DIMINISH THURSDAY. THERE WILL BE CHANCES FOR RAIN AND HIGH
ELEVATION SNOW...MAINLY THURSDAY NIGHT THROUGH SATURDAY AS A SLOW
MOVING UPPER LEVEL TROUGH IMPACTS THE DISTRICT. UNSEASONABLY MILD
TEMPERATURES TODAY AND THURSDAY WILL COOL TO SEASONAL VALUES THIS
WEEKEND.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 5 AM MST THURSDAY FOR WYZ101>110-115>119.
NE...WIND ADVISORY UNTIL 5 AM MST THURSDAY FOR NEZ019>021-054-055-095-
096.
&&
UPDATE...RJM
SHORT TERM...SML
LONG TERM...CLH
AVIATION...RJM
FIRE WEATHER...MAJHazardous weather outlook, Dec 9, 8:27 PM MST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
827 PM MST WED DEC 9 2015
WYZ101>110-115>119-110330-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
827 PM MST WED DEC 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
VERY WINDY CONDITIONS ARE EXPECTED TO OCCUR TONIGHT WITH WIND
GUSTS IN EXCESS OF 60 MPH LIKELY ESPECIALLY IN FAVORED WIND PRONE
AREAS. HIGH WIND WARNINGS ARE IN EFFECT DUE TO THESE WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NEZ002-003-019>021-054-055-095-096-110330-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
827 PM MST WED DEC 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...TONIGHT
WINDS WILL INCREASE TONIGHT WITH GUSTS EXPECTED TO BE 40 TO 50
MPH THROUGH SUNRISE. A WIND ADVISORY IS IN EFFECT FOR AREAS THAT
WILL SEE THE STRONGEST WINDS...INCLUDING SIOUX COUNTY AND THE
SOUTHERN HALF OF THE PANHANDLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
WYZ111>114-110330-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
827 PM MST WED DEC 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING.
.DAY ONE...TONIGHT
QUITE WINDY CONDITIONS ARE EXPECTED TONIGHT WITH WIND GUSTS IN
EXCESS OF 50 MPH LIKELY IN SOME AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Dec 9, 9:56 PM MST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
956 PM MST WED DEC 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
12/09/2015 M62.00 MPH PLATTE WY DEPT OF HIGHWAYS
COLEMAN WYDOT SITE. SUSTAINED 42 MPH.
0930 PM NON-TSTM WND GST 1 S ROCK RIVER 41.72N 105.97W
12/09/2015 E63.00 MPH ALBANY WY MESONET
ROCK RIVER RR SITE. SUSTAINED 41 MPH.
0945 PM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.36W
12/09/2015 M62.00 MPH CARBON WY DEPT OF HIGHWAYS
COUNTY RD 402 WYDOT SITE. SUSTAINED 35 MPH.
&&
AAHLocal storm report, Dec 9, 9:57 PM MST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
957 PM MST WED DEC 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 M65.00 MPH ALBANY WY DEPT OF HIGHWAYS
LONE TREE WYDOT SITE. SUSTAINED 52 MPH.
1055 AM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 M65.00 MPH ALBANY WY MESONET
BUFORD WEST RR SITE. SUSTAINED 45 MPH.
1126 AM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 M70.00 MPH ALBANY WY DEPT OF HIGHWAYS
LONE TREE WYDOT SITE. SUSTAINED 56 MPH.
1141 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/09/2015 M58.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON WYDOT SITE. SUSTAINED 44 MPH.
1145 AM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 M69.00 MPH ALBANY WY DEPT OF HIGHWAYS
BUFORD WEST RR SITE. SUSTAINED 50 MPH.
1151 AM NON-TSTM WND GST 1 ESE BUFORD 41.10N 105.28W
12/09/2015 M62.00 MPH ALBANY WY DEPT OF HIGHWAYS
BUFORD EAST WYDOT SITE. SUSTAINED 42 MPH.
1155 AM NON-TSTM WND GST 5 E TIE SIDING 41.08N 105.41W
12/09/2015 M67.00 MPH ALBANY WY MESONET
DALE WS RR SITE. SUSTAINED 57 MPH.
1206 PM NON-TSTM WND GST 1 ESE BUFORD 41.10N 105.28W
12/09/2015 M60.00 MPH ALBANY WY DEPT OF HIGHWAYS
BUFORD EAST WYDOT SITE. SUSTAINED 46 MPH.
1210 PM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.25W
12/09/2015 M58.00 MPH CARBON WY DEPT OF HIGHWAYS
FOOTE CREEK WYDOT SITE. SUSTAINED 45 MPH.
1215 PM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 E73.00 MPH ALBANY WY MESONET
BUFORD WEST RR SITE. SUSTAINED 54 MPH.
1215 PM NON-TSTM WND GST 5 E TIE SIDING 41.08N 105.41W
12/09/2015 E66.00 MPH ALBANY WY MESONET
DALE WS RR SITE. SUSTAINED 45 MPH.
1221 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/09/2015 M64.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON WYDOT SITE. SUSTAINED 51 MPH.
1221 PM NON-TSTM WND GST 2 SSE GLENROCK 42.83N 105.84W
12/09/2015 M63.00 MPH CONVERSE WY DEPT OF HIGHWAYS
DEER CREEK WYDOT SITE. SUSTAINED 45 MPH.
1235 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
12/09/2015 M58.00 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX WYDOT SITE. SUSTAINED 46 MPH.
1236 PM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 M72.00 MPH ALBANY WY DEPT OF HIGHWAYS
LONE TREE WYDOT SITE. SUSTAINED 53 MPH.
1237 PM NON-TSTM WND GST 6 WNW BUFORD 41.14N 105.41W
12/09/2015 M65.00 MPH ALBANY WY DEPT OF HIGHWAYS
VEDAUWOO WYDOT SITE. SUSTAINED 48 MPH.
0101 PM NON-TSTM WND GST GLENROCK 42.86N 105.86W
12/09/2015 M58.00 MPH CONVERSE WY DEPT OF HIGHWAYS
DEER CREEK WYDOT SITE. SUSTAINED 40 MPH.
0101 PM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 M65.00 MPH ALBANY WY DEPT OF HIGHWAYS
LONE TREE WYDOT SITE. SUSTAINED 49 MPH.
0101 PM NON-TSTM WND GST 1 ESE BUFORD 41.10N 105.28W
12/09/2015 M65.00 MPH ALBANY WY DEPT OF HIGHWAYS
BUFORD EAST WYDOT SITE. SUSTAINED 49 MPH.
0102 PM NON-TSTM WND GST 6 WNW BUFORD 41.14N 105.41W
12/09/2015 M58.00 MPH ALBANY WY DEPT OF HIGHWAYS
VEDAUWOO WYDOT SITE. SUSTAINED 47 MPH.
0115 PM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 E71.00 MPH ALBANY WY MESONET
BUFORD WEST RR SITE. SUSTAINED 48 MPH.
0125 PM NON-TSTM WND GST 5 E TIE SIDING 41.08N 105.41W
12/09/2015 E58.00 MPH ALBANY WY MESONET
DALE WS RR SITE. SUSTAINED 36 MPH.
0140 PM NON-TSTM WND GST 5 NNE BUFORD 41.18N 105.26W
12/09/2015 M58.00 MPH LARAMIE WY DEPT OF HIGHWAYS
HYNDS LODGE ROAD WYDOT SITE. SUSTAINED 37 MPH.
0141 PM NON-TSTM WND GST 1 ESE BUFORD 41.10N 105.28W
12/09/2015 M63.00 MPH ALBANY WY DEPT OF HIGHWAYS
BUFORD EAST WYDOT SITE. SUSTAINED 50 MPH.
0146 PM NON-TSTM WND GST 7 NE BUFORD 41.18N 105.20W
12/09/2015 M64.00 MPH LARAMIE WY DEPT OF HIGHWAYS
WILDCAT TRAIL WYDOT SITE. SUSTAINED 44 MPH.
0155 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
12/09/2015 M67.00 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX WYDOT SITE. SUSTAINED 44 MPH.
0200 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
12/09/2015 M58.00 MPH CARBON WY DEPT OF HIGHWAYS
HALLECK RIDGE WYDOT SITE. SUSTAINED 44 MPH.
0206 PM NON-TSTM WND GST 1 ESE BUFORD 41.10N 105.28W
12/09/2015 M60.00 MPH ALBANY WY DEPT OF HIGHWAYS
BUFORD EAST WYDOT SITE. SUSTAINED 49 MPH.
0210 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.08W
12/09/2015 M60.00 MPH CARBON WY DEPT OF HIGHWAYS
COOPER COVE WYDOT SITE. SUSTAINED 42 MPH.
0216 PM NON-TSTM WND GST 2 SSE GLENROCK 42.83N 105.84W
12/09/2015 M58.00 MPH CONVERSE WY DEPT OF HIGHWAYS
DEER CREEK WYDOT SITE. SUSTAINED 43 MPH.
0220 PM HIGH SUST WINDS 9 S WHEATLAND 41.92N 104.96W
12/09/2015 M42.00 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX WYDOT SITE. SUSTAINED WINDS OF 42-52 MPH WITH
GUSTS OF 53-67 MPH FROM 115 PM TO 220 PM. 5 MINUTE
OBSERVATIONS.
0221 PM NON-TSTM WND GST 7 NE BUFORD 41.18N 105.20W
12/09/2015 M70.00 MPH LARAMIE WY DEPT OF HIGHWAYS
WILDCAT TRAIL WYDOT SITE. SUSTAINED 43 MPH.
0225 PM NON-TSTM WND GST 21 WSW CHEYENNE 41.03N 105.16W
12/09/2015 M65.00 MPH LARAMIE WY MESONET
LYNCH WEST RR SITE. SUSTAINED 37 MPH.
0226 PM HIGH SUST WINDS 1 ESE BUFORD 41.10N 105.28W
12/09/2015 M42.00 MPH ALBANY WY DEPT OF HIGHWAYS
BUFORD EAST WYDOT SITE. SUSTAINED WINDS OF 42-53 MPH WITH
GUSTS OF 57-65 MPH FROM 1236 PM TO 1426 PM. 5 MINUTE
OBSERVATIONS.
0245 PM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 E61.00 MPH ALBANY WY MESONET
BUFORD WEST RR SITE. SUSTAINED 54 MPH.
0255 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
12/09/2015 M68.00 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX WYDOT SITE. SUSTAINED 34 MPH.
0256 PM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 M58.00 MPH ALBANY WY DEPT OF HIGHWAYS
LONE TREE WYDOT SITE. SUSTAINED 40 MPH.
0300 PM HIGH SUST WINDS 7 NW ELK MOUNTAIN 41.76N 106.51W
12/09/2015 M40.00 MPH CARBON WY DEPT OF HIGHWAYS
HALLECK RIDGE WYDOT SITE. SUSTAINED WINDS OF 40-45 MPH
WITH GUSTS OF 50-58 MPH FROM 125 PM TO 300 PM. 5 MINUTE
OBSERVATIONS.
0305 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
12/09/2015 M66.00 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX WYDOT SITE. SUSTAINED 47 MPH.
0311 PM NON-TSTM WND GST 1 ESE BUFORD 41.10N 105.28W
12/09/2015 M62.00 MPH ALBANY WY DEPT OF HIGHWAYS
BUFORD EAST WYDOT SITE. SUSTAINED 45 MPH.
0315 PM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 E62.00 MPH ALBANY WY MESONET
BUFORD WEST RR SITE. SUSTAINED 42 MPH.
0316 PM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 M60.00 MPH ALBANY WY DEPT OF HIGHWAYS
LONE TREE WYDOT SITE. SUSTAINED 42 MPH.
0336 PM NON-TSTM WND GST 7 NE BUFORD 41.18N 105.20W
12/09/2015 M65.00 MPH LARAMIE WY DEPT OF HIGHWAYS
WILDCAT TRAIL WYDOT SITE. SUSTAINED 45 MPH.
0401 PM NON-TSTM WND GST 1 ESE BUFORD 41.10N 105.28W
12/09/2015 M60.00 MPH ALBANY WY DEPT OF HIGHWAYS
BUFORD EAST WYDOT SITE. SUSTAINED 47 MPH.
0411 PM NON-TSTM WND GST 7 NE BUFORD 41.18N 105.20W
12/09/2015 M59.00 MPH LARAMIE WY DEPT OF HIGHWAYS
WILDCAT TRAIL WYDOT SITE. SUSTAINED 36 MPH.
0525 PM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
12/09/2015 E60.00 MPH ALBANY WY MESONET
BUFORD WEST RR SITE. SUSTAINED 48 MPH.
0546 PM NON-TSTM WND GST 1 ESE BUFORD 41.10N 105.28W
12/09/2015 M60.00 MPH ALBANY WY DEPT OF HIGHWAYS
BUFORD EAST WYDOT SITE. SUSTAINED 46 MPH.
0551 PM NON-TSTM WND GST 7 NE BUFORD 41.18N 105.20W
12/09/2015 M58.00 MPH LARAMIE WY DEPT OF HIGHWAYS
WILDCAT TRAIL WYDOT SITE. SUSTAINED 44 MPH.
0656 PM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
12/09/2015 M59.00 MPH PLATTE WY DEPT OF HIGHWAYS
COLEMAN WYDOT SITE. SUSTAINED 41 MPH.
0741 PM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
12/09/2015 M67.00 MPH PLATTE WY DEPT OF HIGHWAYS
COLEMAN WYDOT SITE. SUSTAINED 37 MPH.
0826 PM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
12/09/2015 M75.00 MPH PLATTE WY DEPT OF HIGHWAYS
COLEMAN WYDOT SITE. SUSTAINED 47 MPH.
0916 PM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
12/09/2015 M62.00 MPH PLATTE WY DEPT OF HIGHWAYS
COLEMAN WYDOT SITE. SUSTAINED 42 MPH.
0930 PM NON-TSTM WND GST 1 S ROCK RIVER 41.72N 105.97W
12/09/2015 E63.00 MPH ALBANY WY MESONET
ROCK RIVER RR SITE. SUSTAINED 41 MPH.
0945 PM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.36W
12/09/2015 M62.00 MPH CARBON WY DEPT OF HIGHWAYS
COUNTY RD 402 WYDOT SITE. SUSTAINED 35 MPH.
&&
AAHLocal storm report, Dec 9, 10:06 PM MST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1006 PM MST WED DEC 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/09/2015 M58 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON WYDOT SITE. SUSTAINED 40 MPH.
&&
MAZURLocal storm report, Dec 9, 10:54 PM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1054 PM MST WED DEC 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM NON-TSTM WND GST 14 NE CENTENNIAL 41.44N 105.92W
12/09/2015 M63.00 MPH ALBANY WY DEPT OF HIGHWAYS
QUEALY DOME WYDOT SITE. SUSTAINED 41 MPH.
1015 PM NON-TSTM WND GST 8 S CHUGWATER 41.65N 104.85W
12/09/2015 M58.00 MPH LARAMIE WY DEPT OF HIGHWAYS
BEAR CREEK WYDOT SITE. SUSTAINED 39 MPH.
1020 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
12/09/2015 M62.00 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX WYDOT SITE. SUSTAINED 47 MPH.
1035 PM NON-TSTM WND GST 10 S CHUGWATER 41.61N 104.82W
12/09/2015 M60.00 MPH LARAMIE WY DEPT OF HIGHWAYS
BEAR CREEK WYDOT SITE. SUSTAINED 43 MPH.
1040 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
12/09/2015 M62.00 MPH PLATTE WY DEPT OF HIGHWAYS
WYDOT SENSOR AT BORDEAUX. SUSTAINED WIND 46 MPH.
1041 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/09/2015 M65.00 MPH CARBON WY DEPT OF HIGHWAYS
&&
MJAMSKILocal storm report, Dec 9, 11:46 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1146 PM MST WED DEC 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND GST 14 NE CENTENNIAL 41.44N 105.92W
12/09/2015 M70.00 MPH ALBANY WY DEPT OF HIGHWAYS
QUEALY DOME. SUSTAINED WIND 48 MPH.
1100 PM NON-TSTM WND GST 4 ESE ELK MOUNTAIN 41.67N 106.34W
12/09/2015 M63.00 MPH CARBON WY DEPT OF HIGHWAYS
COUNTY ROAD 402.
1115 PM NON-TSTM WND GST ROCK RIVER 41.73N 105.97W
12/09/2015 M61.00 MPH ALBANY WY DEPT OF HIGHWAYS
1120 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
12/09/2015 M67.00 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX. SUSTAINED WIND 54 MPH.
1121 PM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
12/09/2015 M59.00 MPH PLATTE WY DEPT OF HIGHWAYS
WYDOT SENSOR AT COLEMAN. SUSTAINED WIND 42 MPH.
1121 PM NON-TSTM WND GST 13 WNW LARAMIE 41.38N 105.81W
12/09/2015 M59.00 MPH ALBANY WY DEPT OF HIGHWAYS
WYDOT SENSOR AT HERRICK LANE.
1125 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
12/09/2015 M60.00 MPH CARBON WY DEPT OF HIGHWAYS
WAGONHOUND. SUSTAINED WIND 43 MPH.
&&
MJAMSKILocal storm report, Dec 10, 12:10 AM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1210 AM MST THU DEC 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM NON-TSTM WND GST LARAMIE 41.31N 105.58W
12/09/2015 M61 MPH ALBANY WY ASOS
&&
MJAMSKIHigh Wind, Banner
- When
- December 10, 12:25 AM MST to 1:25 AM MST
- Where
- Banner forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.546, -103.710 (the zone’s center; the record gives no point)
The NEDOR wind sensor at Banner Road and Highway 71 measured sustained winds of 40 mph or higher.
High Wind, Kimball
- When
- December 10, 1:35 AM MST
- Where
- Kimball forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
The wind sensor at the Kimball Airport measured a peak gust of 63 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood in Oregon, December 10 to 11, 2015$4.4 million · 2 events
- Tornado in Washington, December 10, 2015$311,000 · EF1 · 1 event
- Damaging Wind and High Wind in Oregon, December 10, 2015$320,000 · 70 kt wind · 6 events
- Coastal Flood in Washington, December 10 to 11, 2015$115,000 · 1 event
- Heavy Snow and Winter Weather in Colorado, December 10 to 12, 201517 events
- High Surf in Hawaii, December 10 to 13, 20158 events
- Dense Fog in Maryland, December 10, 20157 events
- Dense Fog in Kentucky, December 10, 20157 events
- Dense Fog in California, December 10 to 11, 20155 events
- High Wind in Washington, December 10, 201556 kt wind · 4 events
- High Wind in Utah, December 10, 201560 kt wind · 3 events
- Heavy Snow in California, December 10 to 11, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613000, 613001.